Alert archive / Nebraska / Frost Advisories in 2019

Frost Advisory 4, NWS North Platte, NE

October 2, 201917 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Oct 2, 2019, 2:05 AM MDT for 17 counties in Nebraska. It took effect at Oct 3, 2019, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2019, 2:05 AM MDT (08:05 UTC)
In effect from
Oct 3, 2019, 12:00 AM MDT
Expired
Oct 3, 2019, 9:00 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS73 KLBF 020805
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
305 AM CDT Wed Oct 2 2019

NEZ005-006-008-009-024>028-035>038-057>059-069-022200-
/O.NEW.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-Arthur-McPherson-Logan-Custer-Keith-Perkins-Lincoln-
Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Arthur, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
305 AM CDT Wed Oct 2 2019 /205 AM MDT Wed Oct 2 2019/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ 
  Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NEZ004-022-023-056-094-022200-
/O.NEW.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
305 AM CDT Wed Oct 2 2019 /205 AM MDT Wed Oct 2 2019/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...Below freezing temperatures possible.

* WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry 
  counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Taylor
3 follow-up statements
841 
WWUS73 KLBF 021907
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
207 PM CDT Wed Oct 2 2019

...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY 
MORNING...

.Clearing skies tonight along with light winds will help
temperatures drop below to near freezing across much of western
Nebraska early Thursday morning. 

NEZ035-030900-
/O.UPG.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/
/O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/
Arthur-
Including the city of Arthur
107 PM MDT Wed Oct 2 2019

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM MDT
Thursday. The Frost Advisory is no longer in effect. 

* WHAT...Below freezing temperatures likely.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska. 

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ 
  Thursday. 

* TEMPERATURE...In the lower 30s 

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ004-022-023-056-094-030900-
/O.UPG.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/
/O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM
CDT /9 AM MDT/ Thursday. The Freeze Watch is no longer in effect.

* WHAT...Below freezing temperatures likely.

* WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry 
  counties. 

* WHEN...From late tonight through Thursday morning.

* TEMPERATURE... From the mid 20s to lower 30s with the coldest
  readings in Sheridan County.

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-030900-
/O.EXT.KLBF.FR.Y.0004.191003T0600Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/

...FROST ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation. 

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska. 

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ 
  Thursday. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Thorne
546 
WWUS73 KLBF 030824
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
324 AM CDT Thu Oct 3 2019

...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY
MORNING...

.Clearing skies tonight along with light winds will help
temperatures drop below to near freezing across much of western
Nebraska early Thursday morning.

NEZ004-022-023-035-056-094-031500-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/
Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, 
and Kilgore
324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...Below freezing temperatures likely.

* WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry 
  counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Thursday.

* TEMPERATURE... From the mid 20s to lower 30s with the coldest
  readings in Garden and Sheridan Counties.

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-031500-
/O.CON.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...Until 9 AM CDT /8 AM MDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jurgensen
538 
WWUS73 KLBF 031455
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
955 AM CDT Thu Oct 3 2019

NEZ004-022-023-035-056-094-031600-
/O.EXP.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/
Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, 
and Kilgore
955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

Temperatures have risen into the mid to upper 30s across the
eastern Panhandle and northwestern Sandhills. The threat for frost
and freeze conditions has ended. 

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-031600-
/O.EXP.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

Temperatures have risen into the upper 30s to lower 40s, ending
the threat for frost across southwestern and portions of central
and north central Nebraska. 

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 1, 11:34 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 1, 11:34 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1234 AM CDT Wed Oct 2 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 300 PM CDT Tue Oct 1 2019

Near term... Latest radar imagery continues to show showers and
embedded thunderstorms south and east of a line from Curtis to
O'Neill. These showers and storms will continue to track northeast
across this area through the afternoon. In addition, light rain or
drizzle continues across portions of the CWA. Latest satellite
imagery continues to show significant cloud cover across the area
which has helped keep temperatures in the 40s so far this afternoon.
Temperatures are not expected to climb much higher this afternoon,
however, a few locations could still manage to reach the lower 50s.

This evening and tonight... Isentropic lift seen through the day
will begin to weaken by late afternoon/early evening, bringing a
brief break in the precipitation. Short range model guidance is in
agreement that this lift will then increase as we head into the
overnight hours, increasing our chances for precipitation across the
area. Overcast skies will continue through the night across the
region. Low temperatures tonight will fall into the mid to upper 30s
across portions of the northwest Sandhills, while the remainder of
the CWA will be in the lower to mid 40s.

Wednesday and Wednesday night... Chances for precipitation will
continue Wednesday morning as we will continue to see some weak lift
across the area. By Wednesday afternoon, showers will come to an end
from southwest to northeast, accompanied with clearing skies later
in the afternoon. Temperatures on Wednesday will remain around 15 to
25 degrees below our seasonable normal, as highs will be range from
the mid 40s across north central Nebraska to the upper 50s across
southwest Nebraska. For Wednesday night, expect skies to continue to
clear from west to east as high pressure at the surface begins to
settle in. Temperatures are expected to drop into the upper 20s to
lower 30s across portions of western Nebraska. With only light winds
expected Wednesday night, areas of western Nebraska will see the
first frost of the season as well as the first possible freeze
across portions of the northwest Sandhills. At this time will leave
any frost/freeze headlines out as confidence in location remains
lower, will possibly need something with future packages.

.LONG TERM...(Thursday through Tuesday)
Issued at 300 PM CDT Tue Oct 1 2019

As mentioned above, temperatures will be chilly Thursday morning
with some frost possible across western Nebraska. Temperatures will
rebound nicely though as afternoon high temperatures will be in the
50s across north central Nebraska and the 60s elsewhere. High
temperatures will remain in the upper 50s to lower 70s with low
temperatures in the 30s and 40s a common theme through the weekend.

An upper level trough will push across the Northern Plains Friday
afternoon. An associated cold front is expected to push across the
CWA, bringing our next chance for showers and thunderstorms. Winds
will be gusty as the front moves through on Friday. Winds are also
expected to remain gusty behind the front on both Saturday and
Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1230 AM CDT Wed Oct 2 2019

Low stratus and patchy fog will remain prevalent overnight through
midday Wednesday. Fog potential will likely remain confined to
areas along and north of AIA to TIF to BBW line and visibilities
should remain above LIFR categories. Will watch for light rain
showers/drizzle to potentially develop over the next few hours and
exit the area by sunrise Wednesday. Cannot completely rule out
LIFR CIGs periodically, but confidence in those impacting LBF and
VTN are too low to warrant inclusion for now. Should see VFR
conditions return late in the period as cloud cover exits west to
east.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Thorne
LONG TERM...Thorne
AVIATION...Jurgensen
Hazardous weather outlook, Oct 1, 8:16 PM MDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
916 PM CDT Tue Oct 1 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-030230-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
916 PM CDT Tue Oct 1 2019 /816 PM MDT Tue Oct 1 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Patchy fog is expected tonight into tomorrow morning across parts
of western and north central Nebraska. Visibilities occasionally
one mile or less will be possible, especially across northern
Nebraska.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Skies will clear Wednesday night resulting in rapid clearing. The
combination of clear skies, light winds and dry air, will allow
lows to reach the lower 30s by Thursday morning. Frost will be
possible in these areas. At this time, the greatest threat for
frost is west of a line from Springview, to North Platte, to
Imperial.

There is a chance for thunderstorms Friday night. Currently, the
threat for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:05 AM MDTFreeze WatchLBFCherry, Deuel, Garden, Grant, Sheridan11 hr
Oct 2, 1:07 PM MDTFreeze WarningLBFArthur, Cherry, Deuel, Garden, Grant, Sheridan20 hr

Nearby

Frost Advisories in Nebraska, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.